# SDR VNAA9807002

- Difficulty date: July 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N439JS
- Make and model: Dorner DO328100
- Aircraft serial: 3057
- Engine: Pwa PW119B
- Propeller: Hartzl HDE6C3B
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Part number: SD9422A0A0
- Condition: Damaged
- Location: Aft Lav
- Part time: 67,911 hours
- Stage of operation: CR
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

EN ROUTE TO PIT, A SMOKE DETECT FAIL WARNING MESSAGE ILLUMINATED.  A PASSENGER WAS EXITING THE RESTROOM, AND THE FLIGHT ATTENDANT NOTICED THAT THE SMOKE DETECTOR HAD BEEN TAMPERED WITH.  THE AIRCRAFT CONTINUED ON TO PIT AND LANDED.  THE PASSENGER WAS DETAINED BY AIRPORT SECURITY.  MAINTENANCE CONFIRMED THE TAMPERED CONDITION OF THE SMOKE DETECTOR, AND REPLACED IT, IN ACCORDANCE WITH DORNIER MAINTENANCE MANUAL 26-15-01.  OPERATIONAL CHECKS WERE COMPLETED, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
